eHealthMe - Personalized health information & community eHealthMe - Personalized health information & community

Personalized health information & community

  Tools   Community
All drugs: A B C D E F G H I J K L M N O P Q R S T U V W X Y Z
All conditions: A B C D E F G H I J K L M N O P Q R S T U V W X Y Z

Check symptoms       Compare drugs       Ask question       Write review       Answered/ Unanswered       Reviews

Review: could Bactrim cause Rigors (Chills)?

Summary: Rigors is found among people who take Bactrim, especially for people who are male, 60+ old, have been taking the drug for < 1 month, also take medication Bactrim ds, and have Hiv infection.

We study 28,154 people who have side effects while taking Bactrim from FDA and social media. Among them, 631 have Rigors. Find out below who they are, when they have Rigors and more.

You are not alone: join a mobile support group for people who take Bactrim and have Rigors >>>

 

 

 

 

Bactrim

Bactrim has active ingredients of sulfamethoxazole; trimethoprim. It is often used in urinary tract infection. (latest outcomes from 29,484 Bactrim users)

Rigors

Rigors (an episode of shaking or exaggerated shivering) has been reported by people with multiple sclerosis, rheumatoid arthritis, osteoporosis, pain, high blood pressure. (latest reports from 45,587 Rigors patients)

On Dec, 31, 2014: 28,154 people reported to have side effects when taking Bactrim. Among them, 631 people (2.24%) have Rigors.

Trend of Rigors in Bactrim reports

Time on Bactrim when people have Rigors * :

< 1 month1 - 6 months6 - 12 months1 - 2 years2 - 5 years5 - 10 years10+ years
Rigors90.00%8.00%1.00%1.00%0.00%0.00%0.00%

Age of people who have Rigors when taking Bactrim * :

0-12-910-1920-2930-3940-4950-5960+
Rigors0.00%3.52%8.71%4.19%13.07%19.93%23.28%27.30%

Severity of Rigors when taking Bactrim ** :

leastmoderateseveremost severe
Rigors0.00%57.14%42.86%0.00%

How people recovered from Rigors ** :

while on the drugafter off the drugnot yet
Rigors25.00%50.00%25.00%

Top conditions involved for these people * :

  1. Hiv infection (78 people, 12.36%)
  2. Chronic lymphocytic leukaemia (24 people, 3.80%)
  3. Prophylaxis (24 people, 3.80%)
  4. Pain (21 people, 3.33%)
  5. Infection (15 people, 2.38%)

Top co-used drugs for these people * :

  1. Bactrim ds (188 people, 29.79%)
  2. Prednisone (77 people, 12.20%)
  3. Acyclovir (72 people, 11.41%)
  4. Lasix (51 people, 8.08%)
  5. Aspirin (51 people, 8.08%)

* Approximation only. Some reports may have incomplete information.

** Reports from social media are used.

How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.

Do you have Rigors while taking Bactrim?

You are not alone! Join a mobile support group:
- support group for people who take Bactrim and have Rigors
- support group for people who take Bactrim
- support group for people who have Rigors

Drugs in real world that are associated with:

Could your condition cause:

Can you answer these questions (Ask a question):

More questions for: Bactrim, Rigors

You may be interested at these reviews (Write a review):

  • Lamotrigine severe rash
    I started taking 100mg of Teva-Lamotrigine Nov 22 once daily. I got a refill on Dec 5 that was Mylan-Lamotrigine. Two days later I woke up with an odd hot feeling rash all over my body and severe fatigue. I went back to bed 1/2 hour later after taking my regular Wellbutrin and the Lamotrigine. I woke up late morning. It got progressively worse during the day and I had a headache,fever and chills. I took the anti-histimine Aerius later that day which didn't help. The next day I went to a walk in clinic and they said it wasn't the Lamotrigine and thought it was a virus and did a throat swab. The fever and chills went away after a few days but I still have the rash. Finally after a week I saw a doctor that agreed it was the drug and I am now on the second week of Prednisone steroid treatment and prescription Reactin which is helping slowly. I have reported it to the Mylan drug company.
  • Bactrim causes severe side effects (1 response)
    I get bladder infections on a regular basis. I do not have a doctor so I end up in the ER every time. I normally go to the same ER but not all the time. I have been prescribed medications like Cipro and Bactrim. Cipro usually knocks out the infection but I always get another one.
    For the last three years Doctors have been prescribing me Bactrim. In the last two months I had three bladder infections and took Bactrim for ten days seven and three. I didn't realize the medications themselves would harm me as well. Now I have severe abdominal pain every single day. I did some research on Bactrim and discovered it can cause several different kinds of stomach problems. I have been in pain for two months straight non-stop.
    I finally discovered that the Bactrim killed both the good and bad bacteria in my body and now my digestive system is off balance. I went to a natural food store and bought some probiotics. It helped relieve some stomach pain after four days, but if I forget to take it one time it comes back. I think something is wrong with me but not exactly sure what. When I get a doctor next month I will update this article.
    I just want to say that Bactrim has severe side effects, I DO NOT recommend taking this drug. Cipro is better in the long run.
  • Something should be done....
    Medicine had my kness aching badly. Cause my legs to lock up where I couldn't bend then. Had to elevate for 2weeks. Feeling better but they still hurt and knees keep popping. Had to take fluid pills cause they were so swollen.
  • Seizure disorder med problems (1 response)
    Velafaxine 150 mg. 1 per day.

    In process of switching from Topiramate 50 mg. 1 pill in morning & one at night (going off of this because of kidney stones) Was on this medication approximately 10 years.

    Lamotrigine 2 25mg pills in morning and 2 - 25 mg. pills at night.

    On the 3rd day of the 2nd week of switching I started the nightmares. I took a one hour nap and had a nightmare that seemed like it went on the entire time. Even if I slept for 20 minutes I had a dream or nightmare. I've sometimes been known to have vivid dreams but never this constant in my entire life. Also, very seldom do I have such terrible dreams. So many in one evening. They are an occasional thing, not an all night long thing.

    Also, I have sinus trouble occasionally. The same day the nightmares began I got a terrible headache behind my one eye and under my eye. I have no drainage yet anyway. Not sure if this is during the start up of this medicine, but if I had known it could cause trouble with sinus I would never have started it.

    I was put on this as a quick back up plan when the medicine we agreed upon - Levetireacetam made me feel drunk feeling and I had to be careful just walking around my homes and steps.
  • Interaction between bactrim & vit c
    I drank one tablet of bactrim with glass of vit C (1 tablet), after 5 minutes I became red (face & eyes) with high tachycardia and high pressure in the ears.

    After 15 minutes I observed differents red points on the skin (hand, arms & legs).



    I would like to inform you that I took in the past bactrim and vit C but separately, never both in the same moment.

    I was afraid to have an internal emoragy, I provoked the vomiting to eliminate everything in my stomach.

    Affer 10 minutes the situation became normal and pressure returned normal.



    I took 1 tablet of antistaminc for allergy and the red points eliminated.

More reviews for: Bactrim, Rigors

Comments from related studies:

  • From this study (5 months ago):

  • Fever over 102, chills, horrible pain began on day 5 taking medication. Red blotchy rash began appearing late following day on chest and back and gradually spread. Blood blister-type rash on legs. Went to ER after 4 days. Told I have sulfa allergy. Given iV fluid and meds. Need follow up blood tests to recheck my low WBC, platelets and Neu. Counts. Prescribed Benadryl.

    Reply

  • From this study (5 years ago):

  • I'm not sure if it's the interaction between the advil or just the bactrim, but the fever and sun sensitivity, along with muscle weakness, chills, and loss of appetite seemed to get much worse when I started taking advil about a week into the 10 day cycle of bacrim ds.

    Reply

NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.

WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.

DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.

You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).

If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.

   

About - Terms of service - Privacy policy - Press - Testimonials - Contact us

 
© 2015 eHealthMe.com. All rights reserved. Use of this site constitutes acceptance of eHealthMe.com's terms of service and privacy policy.